Home > Oncology > SABCS 2019 > Long-Term Study Results > Sensory peripheral neuropathy after taxane treatment is not uncommon

Sensory peripheral neuropathy after taxane treatment is not uncommon

Conference
SABCS 2019

Peripheral neuropathy post-taxane chemotherapy has been shown to be significantly more prevalent in a real-world cohort than in historical trials, according to the results of a single center study. Symptoms and subsequent decrease in quality of life (QoL) persisted well beyond a typical follow-up period. As rates of chemotherapy-induced peripheral neuropathy and the effect on QoL are important when counselling and consenting patients for treatment and when considering survivorship, higher rates of paclitaxel-associated sensory peripheral neuropathy in diabetic patients may assist decision-making on adjuvant chemotherapy regimens.

Until recently, limited data was available beyond 3 years on sensory peripheral neuropathy and its effects on QoL in a non-clinical trial population. Blackley et al. aimed to assess the rates of persistent neuropathy in patients with early breast cancer who were treated with adjuvant taxanes and its effect on QoL [1]. This was don...



Please login to read the full text of the article.


If you have no account yet, please register now.





Posted on